Alert archive / Texas / Special Weather Statements in 2025
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 30, 2025, 11:21 PM CDT for Lee County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2025, 11:21 PM CDT (04:21 UTC)
- Expired
- May 1, 2025, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.88 in
- Wind
- 40
County Lee County, TX
The radar
The Ft Hood radar (KGRK), 38 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
703
WWUS84 KEWX 010421
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1121 PM CDT Wed Apr 30 2025
TXZ173-192-194-010500-
Williamson TX-Lee TX-Travis TX-
1121 PM CDT Wed Apr 30 2025
...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Travis and northwestern Lee Counties through
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coupland, or near Taylor, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pflugerville, Taylor, Lexington, Hutto, Thrall, Tanglewood, Coupland,
Rices Crossing, Blue, Beyarsville, Noack, Leo, and Knobb Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 9691 3039 9732 3042 9736 3041 9738
3046 9759 3062 9744 3061 9722 3046 9715
3056 9697 3054 9692 3049 9690 3047 9691
3046 9690 3046 9688
TIME...MOT...LOC 0420Z 277DEG 27KT 3052 9736
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 6:17 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 30, 6:17 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 617 PM CDT Wed Apr 30 2025 ...New AVIATION... .SHORT TERM... (Tonight through Thursday night) Issued at 255 PM CDT Wed Apr 30 2025 Key Messages: - Level 2 of 5 risk for severe thunderstorms this afternoon and evening generally along and north of a Burnet to Pflugerville to Lexington line. There is a level 1 of 5 risk for severe thunderstorms along and north of a Fredericksburg to San Marcos to Hallettsville line. Will need to monitor the I-35 corridor farther south near San Antonio. - Level 1 to 2 of 5 risk for isolated severe storms Thursday over most of South Central Texas Surface observations show warm temperatures (lower to mid 80s) and humid (dewpoints in the mid 60s to lower 70s) conditions in place across most of south central Texas. The exception is across portions of the Rio Grande plains and southern Edwards Plateau where warm temperatures are in place (upper 80s to upper 90s), but low-level moisture is lower (dewpoints in the lower 40s to mid 50s) behind the dryline. Area radar data shows isolated to scattered showers are developing generally along and east of the I-35 corridor. With additional heating, we should see a gradual increase in coverage of convection, mainly east of the dryline. Hi-res models are generally not in very good agreement, but given convective trends and the stronger forcing for ascent, rain chances will be highest along the I-35 corridor from Austin northward. The latest severe weather outlook from SPC places a level 2 of 5 risk for severe thunderstorms generally along and north of a Burnet to Pflugerville to Lexington line. We will also need to monitor for some locally heavy rainfall across Burnet, Williamson and Lee counties as some models show multiple rounds of storms moving over the mentioned counties. Will also monitor to see of the heavy rain potential drops a little farther to the south over Travis county. Over portions of the Hill Country, I-35 corridor and coastal plains, a level 1 of 5 risk is in place along and north of a Fredericksburg to San Marcos to Hallettsville line. While hail and high winds are the main severe weather concerns, there is a low chance for tornadoes for areas under the level 1 to 2 out of 5 risk for severe weather. The threat for tornadoes increase farther north into central and north Texas. A few of the hi-res models develop some stronger convection a little farther south near San Antonio. We will need to monitor this area as well with noted instability axis per recent SPC mesoanalysis. With the loss of daytime heating, convection chances will begin to decrease, but will keep a mention of storms after Midnight for areas east of I-35/north of I-10. On Thursday, the current SPC outlook places almost all of south central Texas under a risk for severe storms, with the higher risk over the Hill Country and along and north of I-35. Similar to today, the models are not in very good agreement. Suspect the focus during the afternoon could shift into portions of the Rio Grande plains, where models show a fairly strong shortwave trough moving in during peak heating. Temperatures will remain above normal through the short term portion of the forecast. && .LONG TERM... (Friday through Wednesday) Issued at 255 PM CDT Wed Apr 30 2025 Key Messages: - Locally heavy rainfall and isolated severe storms are expected Friday afternoon through Friday night - Slightly cooler this weekend with low to medium chances of rain and storms - Another storm system brings additional rain and storm chances for the middle of next week Friday morning into early Friday afternoon is expected to start off rather quiet and mostly rain free with temperatures on the way into the mid to upper 80s and low to mid 90s. The rain and thunderstorm chances ramp up through the afternoon and to peak Friday evening as clusters and/or a complex of thunderstorms develops in advance of or along a front that will be dropping southward. There will be enough supportive instability and deep layer shear to allow for some strong to severe storms with this activity. The primary severe threats are large hail and damaging winds. The thunderstorms will become quite prolific rainfall producers as well with rainfall rates that could exceed 2 to 3 inches per hour at times over isolated locations. Despite the ongoing drought conditions across the region, these rates could be enough to result in isolated to scattered instances of flooding over the region. WPC highlights a level 2 of 4 risk for excessive rainfall across majority of the region while a level 1 of 4 risk remains over the southeastern counties of our region. The activity should gradually wane into early Saturday in the post- frontal north-northeasterly flow. The front continues to slide southward into the CRP/BRO CWA region for majority of this upcoming weekend. This will keep our region in a slightly cooler post-frontal airmass under mainly an east- northeasterly flow. Isentropic lift within this flow and lingering moisture, will keep showers and occasional thunder in the forecast through the weekend and into Monday. Afternoon highs are to range from the mid to upper 70s into the low to mid 80s. Overnight low temperatures will dip into the mid to upper 50s across the Hill Country to the low to mid 60s elsewhere. A southeasterly low-level flow will return and increase into and through Monday afternoon/evening, bringing the return of a warm and humid airmass to the region through midweek. Additionally, the next upper level storm system will setup across the Four Corners. This upper low will enhance rain and thunderstorm chances for the region through the middle of next week. Instability builds daily through this stretch and with it being the peak of spring storm season, storms may be strong to severe at times. && .AVIATION... (00Z TAFS) Issued at 612 PM CDT Wed Apr 30 2025 Isolated storms are ongoing in the vicinity of the I-35 corridor with activity expected to remain east of SAT/SSF, through VCTS may impact SSF for the next hour or two. Storms to the north may build south over the northern I-35 corridor and impact AUS as early as 02Z, though confidence is not high enough to add prevailing storms at this time. MVFR conditions return near 05Z at I-35 sites and could go as low as IFR at times. VFR conditions will remain at DRT through the period. Chances for showers and thunderstorms return mid to late Thursday afternoon for most areas. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 91 69 87 / 50 20 20 70 Austin Bergstrom Intl Airport 69 91 67 88 / 50 20 20 70 New Braunfels Muni Airport 70 92 68 89 / 50 20 20 50 Burnet Muni Airport 67 91 66 85 / 30 20 20 80 Del Rio Intl Airport 66 98 70 92 / 0 20 40 30 Georgetown Muni Airport 67 91 67 86 / 50 20 20 80 Hondo Muni Airport 67 94 66 89 / 10 30 30 40 San Marcos Muni Airport 69 91 68 88 / 50 20 20 60 La Grange - Fayette Regional 71 90 70 87 / 40 20 20 60 San Antonio Intl Airport 70 91 69 88 / 40 20 20 50 Stinson Muni Airport 71 93 70 90 / 40 20 20 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Brady Aviation...27
In the hours before
Local storm report, Apr 30, 10:44 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1044 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM Hail 2 N Hutto 30.57N 97.54W
04/30/2025 M1.00 Inch Williamson TX Public
Report from mPING.
&&
JRLocal storm report, Apr 30, 10:46 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1046 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM Hail 2 NW Taylor 30.59N 97.43W
04/30/2025 M1.25 Inch Williamson TX Emergency Mngr
&&
JRLocal storm report, Apr 30, 10:51 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1051 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Hail 2 SW Taylor 30.55N 97.43W
04/30/2025 M2.50 Inch Williamson TX Emergency Mngr
Tennis ball sized hail observed near Taylor
High School.
&&
JRLocal storm report, Apr 30, 10:58 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1058 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 1 SW Jourdanton 28.90N 98.55W
04/30/2025 M3.00 Inch Atascosa TX Broadcast Media
Delayed report from picture received from
media.
&&
JRLocal storm report, Apr 30, 11:12 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1112 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Hail 1 NE Hutto 30.56N 97.53W
04/30/2025 M1.75 Inch Williamson TX Public
&&
JRSpecial weather statement, Apr 30, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1121 PM CDT Wed Apr 30 2025
TXZ173-192-194-010500-
Williamson TX-Lee TX-Travis TX-
1121 PM CDT Wed Apr 30 2025
...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Travis and northwestern Lee Counties through
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coupland, or near Taylor, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pflugerville, Taylor, Lexington, Hutto, Thrall, Tanglewood, Coupland,
Rices Crossing, Blue, Beyarsville, Noack, Leo, and Knobb Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 9691 3039 9732 3042 9736 3041 9738
3046 9759 3062 9744 3061 9722 3046 9715
3056 9697 3054 9692 3049 9690 3047 9691
3046 9690 3046 9688
TIME...MOT...LOC 0420Z 277DEG 27KT 3052 9736
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
17The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:09 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Apr 30, 7:15 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Apr 30, 7:25 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 35 min |
| Apr 30, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 23 min |
| Apr 30, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 61 min |
| Apr 30, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 53 min |
| Apr 30, 9:20 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Apr 30, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 40 min |
| Apr 30, 9:56 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 14 min |
| Apr 30, 10:07 PM CDT | Special Weather Statement | EWX | Williamson | 38 min |
| Apr 30, 10:22 PM CDT | Severe Thunderstorm Warning | EWX | Lee, Travis, Williamson | 53 min |
| Apr 30, 10:42 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 30, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Lee, Williamson | 23 min |
| May 1, 3:32 PM CDT | Special Weather Statement | EWX | Edwards | 43 min |
| May 1, 3:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 63 min |
| May 1, 3:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 22 min |
| May 1, 4:03 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 57 min |
| May 1, 4:13 PM CDT | Tornado Warning | EWX | Burnet | 32 min |
| May 1, 4:29 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 31 min |
| May 1, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 63 min |
| May 1, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| May 1, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 48 min |
| May 1, 5:00 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 45 min |
| May 1, 5:05 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 40 min |
| May 1, 5:08 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 1, 5:19 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real | 26 min |
| May 1, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 48 min |
| May 1, 5:38 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 14 min |
| May 1, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 65 min |
| May 1, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 64 min |
| May 1, 5:45 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 1, 5:47 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 1, 5:49 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| May 1, 5:52 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 53 min |
| May 1, 6:16 PM CDT | Flash Flood Warning | EWX | Burnet, Gillespie, Kerr, Llano | 41 days |
| May 1, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 35 min |
| May 1, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 58 min |
| May 1, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 20 min |
| May 1, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 62 min |
| May 1, 6:49 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| May 1, 6:57 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 63 min |
Nearby
Special Weather Statements in Texas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.